Alert archive / Michigan / Winter Storm Warnings in 2010

Winter Storm Warning 2, NWS Gaylord, MI

December 13, 20106 counties in Michigan

NWS Gaylord, MI issued this winter storm warning at Dec 13, 2010, 4:13 AM EST for 6 counties in Michigan. It was in force for 8 hr. 5 reports came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Dec 13, 2010, 4:13 AM EST (09:13 UTC)
Expired
Dec 13, 2010, 12:00 PM EST
In force
8 hr
Issued by
NWS Gaylord, MI

Counties Alpena County, MI, Benzie County, MI, Grand Traverse County, MI, Leelanau County, MI, Manistee County, MI, Presque Isle County, MI

The radar

The NCL Michigan radar (KAPX), 40 km from the middle of the area, began a volume at 09:19 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Dec 13, 7:00 AM ESTSNOW 4.6Traverse City, MI24 HR TOTAL THRU 7 AM. SNOW DEPTH 6 IN.
Dec 13, 7:00 AM ESTSNOW 8.77 Ssw Traverse City, MI24 HR TOTAL THRU 7 AM.
Dec 13, 7:00 AM ESTSNOW 101 Ssw Alpena, MI24 HR TOTAL THRU 7 AM.
Dec 13, 8:00 AM ESTSNOW 5.5Alpena, MI24 HR TOTAL THRU 7 AM. SNOW DEPTH 10 IN.
Dec 13, 8:00 AM ESTSNOW 71 Nw Interlochen, MI24 HR TOTAL THRU 8 AM. SNOW DEPTH 20 IN.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Alpena, MI (KAPX), launched 00:00Z, 9.2 hours before the alert went out and 223 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Alpena, MI at 00:00Z on 2010-12-13Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Alpena, MI at 00:00Z on 2010-12-13The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 98 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
753 m above ground
0-6 km bulk shear
9 kt
0-1 km storm-relative helicity
98 m²/s²
0-3 km storm-relative helicity
124 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

931 
WWUS43 KAPX 130913
WSWAPX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE GAYLORD MI
413 AM EST MON DEC 13 2010

...STILL WINDY WITH PLENTY OF BLOWING AND DRIFTING SNOW THIS
MORNING...

.COLD AND GUSTY NORTH WINDS CONTINUE TO KICK OFF LAKE EFFECT SNOW
SHOWERS. FOR THE MOST PART...THESE WILL LIGHT...WITH LOCAL
ACCUMULATIONS OF AN INCH OR TWO DURING THE DAYLIGHT HOURS.
HOWEVER...WITH WINDS OF 20 TO 30 MPH WITH HIGHER GUSTS...BLOWING
AND DRIFTING WILL CONTINUE TO BE MAJOR ISSUES...ESPECIALLY IN
COASTAL AND OTHER EXPOSED LOCATIONS.

MEANWHILE...BITTERLY COLD AIR IS SEEPING SOUTHWARD INTO EASTERN
UPPER MICHIGAN. WIND CHILLS WILL LOWER TO NEAR 30 BELOW ZERO NEAR
AND EAST OF THE I-75 CORRIDOR.


MIZ018-024-131700-
/O.CAN.KAPX.BZ.W.0001.000000T0000Z-101213T1200Z/
/O.NEW.KAPX.WS.W.0002.101213T0913Z-101213T1700Z/
PRESQUE ISLE-ALPENA-
INCLUDING THE CITIES OF...ROGERS CITY...ALPENA
413 AM EST MON DEC 13 2010

...WINTER STORM WARNING IN EFFECT UNTIL NOON EST TODAY...
...BLIZZARD WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A WINTER STORM
WARNING FOR SNOW AND BLOWING SNOW...WHICH IS IN EFFECT UNTIL NOON
EST TODAY. THE BLIZZARD WARNING HAS BEEN CANCELLED.

IMPACTS...

 * HAZARDOUS TRAVEL CONDITIONS DUE TO FALLING...BLOWING AND
   DRIFTING SNOW. VISIBILITIES REDUCED TO A HALF MILE AT TIMES.

HAZARDOUS WEATHER...

 * SNOW WILL DIMINISH TO LIGHT SNOW SHOWERS THIS MORNING. DAYTIME
   ACCUMULATIONS OF 1 TO 2 INCHES. 

 * GUSTY NORTH WINDS TO 40 MPH WILL CREATE SHARPLY REDUCED
   VISIBILITIES IN FALLING AND BLOWING SNOW THIS MORNING.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

 * A WINTER STORM WARNING MEANS SIGNIFICANT AMOUNTS OF SNOW... 
   SLEET...AND ICE ARE EXPECTED OR OCCURRING. STRONG WINDS ARE 
   ALSO POSSIBLE. THIS WILL MAKE TRAVEL VERY HAZARDOUS OR 
   IMPOSSIBLE. 

&&

$$

MIZ020-025-026-031-131700-
/O.CAN.KAPX.BZ.W.0001.000000T0000Z-101213T1200Z/
/O.NEW.KAPX.WS.W.0002.101213T0913Z-101213T1700Z/
LEELANAU-BENZIE-GRAND TRAVERSE-MANISTEE-
INCLUDING THE CITIES OF...NORTHPORT...FRANKFORT...TRAVERSE CITY...
MANISTEE
413 AM EST MON DEC 13 2010

...WINTER STORM WARNING IN EFFECT UNTIL NOON EST TODAY...
...BLIZZARD WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A WINTER STORM
WARNING FOR SNOW AND BLOWING SNOW...WHICH IS IN EFFECT UNTIL NOON
EST TODAY. THE BLIZZARD WARNING HAS BEEN CANCELLED.

IMPACTS...

 * HAZARDOUS TRAVEL CONDITIONS DUE TO FALLING...BLOWING AND
   DRIFTING SNOW. VISIBILITIES REDUCED TO A HALF MILE AT TIMES.

HAZARDOUS WEATHER...

 * LIGHT SNOW SHOWERS WILL CONTINUE...WITH DAYTIME ACCUMULATIONS
   OF 1 TO 2 INCHES.

 * GUSTY NORTH WINDS TO 40 MPH WILL CREATE SHARPLY REDUCED
   VISIBILITIES IN FALLING AND BLOWING SNOW THIS MORNING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

 * A WINTER STORM WARNING MEANS SIGNIFICANT AMOUNTS OF SNOW... 
   SLEET...AND ICE ARE EXPECTED OR OCCURRING. STRONG WINDS ARE 
   ALSO POSSIBLE. THIS WILL MAKE TRAVEL VERY HAZARDOUS OR 
   IMPOSSIBLE. 

&&

$$

MIZ016-017-019-131015-
/O.CAN.KAPX.BZ.W.0001.000000T0000Z-101213T1200Z/
EMMET-CHEBOYGAN-CHARLEVOIX-
INCLUDING THE CITIES OF...PETOSKEY...CHEBOYGAN...CHARLEVOIX
413 AM EST MON DEC 13 2010

...BLIZZARD WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN GAYLORD HAS CANCELLED THE
BLIZZARD WARNING. 

$$

MIZ032-131700-
/O.CAN.KAPX.WS.W.0001.000000T0000Z-101213T1000Z/
/O.EXB.KAPX.WW.Y.0013.000000T0000Z-101213T1700Z/
WEXFORD-
INCLUDING THE CITY OF...CADILLAC
413 AM EST MON DEC 13 2010

...WINTER WEATHER ADVISORY IN EFFECT UNTIL NOON EST TODAY...
...WINTER STORM WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A WINTER
WEATHER ADVISORY FOR SNOW AND BLOWING SNOW...WHICH IS IN EFFECT
UNTIL NOON EST TODAY. THE WINTER STORM WARNING HAS BEEN CANCELLED.


IMPACTS...

 * HAZARDOUS TRAVEL CONDITIONS DUE TO FALLING...BLOWING AND
   DRIFTING SNOW. VISIBILITIES REDUCED TO LESS THAN A MILE AT
   TIMES.

HAZARDOUS WEATHER...

 * LIGHT SNOW SHOWERS WILL CONTINUE...WITH DAYTIME ACCUMULATIONS
   OF AROUND AN INCH.

 * GUSTY NORTH WINDS TO 40 MPH WILL CREATE SHARPLY REDUCED
   VISIBILITIES IN FALLING AND BLOWING SNOW THIS MORNING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

 * A WINTER WEATHER ADVISORY MEANS A COMBINATION OF SNOW... 
   SLEET...OR ICE IS EXPECTED OR OCCURRING. THIS WILL RESULT IN 
   SLICK TRAVEL CONDITIONS. 

&&

$$

MIZ023-029-030-131015-
/O.CAN.KAPX.WS.W.0001.000000T0000Z-101213T1000Z/
MONTMORENCY-OSCODA-ALCONA-
INCLUDING THE CITIES OF...ATLANTA...MIO...HARRISVILLE
413 AM EST MON DEC 13 2010

...WINTER STORM WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN GAYLORD HAS CANCELLED THE WINTER
STORM WARNING. 

$$

MIZ022-131015-
/O.CAN.KAPX.WW.Y.0013.000000T0000Z-101213T1000Z/
OTSEGO-
INCLUDING THE CITY OF...GAYLORD
413 AM EST MON DEC 13 2010

...WINTER WEATHER ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN GAYLORD HAS CANCELLED THE WINTER
WEATHER ADVISORY. 

$$

MIZ008-015-131700-
/O.NEW.KAPX.WC.Y.0002.101213T0913Z-101213T1700Z/
CHIPPEWA-MACKINAC-
INCLUDING THE CITIES OF...SAULT STE. MARIE...ST. IGNACE
413 AM EST MON DEC 13 2010

...WIND CHILL ADVISORY IN EFFECT UNTIL NOON EST TODAY...

THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A WIND CHILL
ADVISORY...WHICH IS IN EFFECT UNTIL NOON EST TODAY. 

IMPACTS...

 * BITTERLY COLD NORTH WINDS COULD CAUSE RAPID FREEZING OF EXPOSED
   SKIN.

HAZARDOUS WEATHER...

 * DANGEROUS WIND CHILLS NEAR 30 BELOW ZERO THIS MORNING...MAINLY
   ALONG AND EAST OF THE I-75 CORRIDOR IN EASTERN UPPER MICHIGAN.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS
WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN
FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. 
IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND
GLOVES.

&&

$$

MIZ021-027-131700-
/O.EXT.KAPX.WW.Y.0013.000000T0000Z-101213T1700Z/
ANTRIM-KALKASKA-
INCLUDING THE CITIES OF...MANCELONA...KALKASKA
413 AM EST MON DEC 13 2010

...WINTER WEATHER ADVISORY NOW IN EFFECT UNTIL NOON EST TODAY...

THE WINTER WEATHER ADVISORY IS NOW IN EFFECT UNTIL NOON EST
TODAY. 

IMPACTS...

 * HAZARDOUS TRAVEL CONDITIONS DUE TO FALLING...BLOWING AND
   DRIFTING SNOW. VISIBILITIES REDUCED TO LESS THAN A MILE AT
   TIMES.

HAZARDOUS WEATHER...

 * LIGHT SNOW SHOWERS WILL CONTINUE...WITH DAYTIME ACCUMULATIONS
   OF AROUND AN INCH.

 * GUSTY NORTH WINDS TO 40 MPH WILL CREATE SHARPLY REDUCED
   VISIBILITIES IN FALLING AND BLOWING SNOW THIS MORNING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

 * A WINTER WEATHER ADVISORY MEANS A COMBINATION OF SNOW... 
   SLEET...OR ICE IS EXPECTED OR OCCURRING. THIS WILL RESULT IN 
   SLICK TRAVEL CONDITIONS. 

&&

$$

JZ

What forecasters said that day

The local office's own words before this winter storm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Gaylord, MI wrote its last area forecast discussion before this winter storm warning went out at Dec 13, 3:54 AM EST, 19 minutes earlier.

Area forecast discussion, Dec 13, 3:54 AM EST, 19 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GAYLORD MI
354 AM EST MON DEC 13 2010

.SYNOPSIS.../ISSUED AT 354 AM/

LOW PRESSURE OVER SOUTHERN QUEBEC AND HIGH PRESSURE IN
MANITOBA...WILL RENEW A PUSH OF VERY COLD AIR INTO THE REGION WITH
GUSTY NORTH WINDS. AS THE SYSTEM DEPARTS TODAY...LAKE EFFECT SNOW
SHOWERS WILL CONTINUE ALONG THE LAKE MICHIGAN AND LAKE HURON
SHORELINES. VERY GUSTY CONDITIONS WILL ALSO PROVIDE PLENTY OF
DRIFTING SNOW...AS WELL AS PUSH WIND CHILLS DOWN WELL BELOW
ZERO...ESPECIALLY THIS MORNING.

LAKE SNOWS WILL CONTINUE THROUGH THE EARLY PART OF THE WORK
WEEK...ALONG WITH VERY COLD CONDITIONS...BEFORE THINGS BEGIN TO
RELAX INTO MIDWEEK AS HIGH PRESSURE ARRIVES.

JSL

&&

.SHORT TERM.../ISSUED AT 354 AM/...TODAY

988MB LOW COMPLEX OVER THE NE...WITH A 1035MB HIGH NEAR WINNIPEG. IN
BETWEEN...COOOOOOOOOLD NORTHERLY LOW LEVEL FLOW CONTINUES. STILL
SOME SYNOPTIC MOISTURE/PRECIP-ASSISTANCE LINGERING OVER THE EAST
THIRD OF THE FORECAST AREA...SLOWLY PULLING OUT OF THE REGION.
BEHIND IT...NORTH FLOW PURE LAKE EFFECT SNOW (LES) IS MAINLY
WEAK...THANKS TO VERY DRY MID-LEVEL AIR AND LOW INVERSION HEIGHTS.
ONE HALF-WAY DECENT BAND IS DRIFTING EAST FROM THE TVC AREA.
HOWEVER...NORTH WINDS ARE STILL HOWLING PRETTY DECENTLY...WITH VSBYS
DOWN TO A MILE OR LESS AT TIMES IN FALLING/BLOWING SNOW. EXPECTED WX
TODAY...AND LINGERING HEADLINES...ARE THE MAIN FOCUS.

THE FORECAST IS PROBABLY MORE STRAIGHT-FORWARD THAN THE HEADLINES.
THE LAST OF THE MID-LEVEL MOISTURE WILL BE DEPARTING THE NE LOWER MI
SHORELINE BY 15Z/11AM. ONCE THAT HAPPENS...PRECIP CHARACTER OVER
THERE WILL CHANGE TO WHAT WE SEE NOW IN NW LOWER MI AND CENTRAL
UPPER MI...FAIRLY WIDESPREAD BUT WEAK LES. THE COLD TEMPS (850MB
TEMPS DEEP INTO THE MINUS TEENS) ARE ALSO HINDERING SNOWFLAKE SIZE
AND THUS SNOW/LIQUID RATIOS...WHICH HAVE NOT BEEN IMPRESSIVE AT ANY
POINT IN THIS EVENT. GIVEN THE MID LEVELS WILL REMAIN VERY DRY
(850-700MB RH LEVELS 30 PERCENT OR LESS)...SEE NO REASON FOR LES TO
RAMP UP IN ANY SIGNIFICANT WAY. HOWEVER...LES WILL PUSH A BIT TO THE
EAST THIS AFTERNOON AS 1000-850MB WINDS BACK A SMIDGE TO ALMOST NNW.
LOCAL 1-2 INCH ACCUMS ARE A REASONABLE EXPECTATION IN NW LOWER (WEST
OF M-66)...AND NEAR APN/ROGERS CITY. LESS THAN THAT ELSEWHERE.

WINDS WILL REMAIN PRETTY RAMBUNCTIOUS THIS MORNING...WITH A FEW
40-50MPH GUSTS ALONG THE COASTS OF NORTHERN LOWER. THE PRESSURE
GRADIENT WILL START TO SLACKEN THIS AFTERNOON...AND WINDS WILL
TAMPER DOWN JUST A BIT IN RESPONSE. STILL PLENTY BRISK THOUGH.

TEMPS DO NOT NEED MAJOR CHANGES. THE LONG-DURATION NORTH FETCH HAS
RESULTED IN A TONGUE OF MINIMALLY-MODIFIED AIR IN EASTERN CHIP/MACK
COUNTIES...DOWN THRU PLN/GLR. THIS WILL EVENTUALLY REACH TO HTL.
COLDEST TEMPS WILL BE FOUND IN THIS TONGUE...WITH THE COLDEST SPOTS
LIKE ANJ/GLR TOPPING OUT IN HIGH SINGLE DIGITS ABOVE ZERO.
ELSEWHERE...LOW TO MID TEENS WILL BE MORE COMMON. WIND CHILLS
ALREADY DOWN TO -25 OR SO AT THE SAULT AND KINROSS...NEAR -15 AT
PLN.

HEADLINES...WE HAVE A PLETHORA FOR YOUR VIEWING PLEASURE THIS
MORNING. IN NE LOWER MI...THOUGH APN VSBYS ARE STILL DOWN NEAR 1/2
TO 3/4SM...WE DON/T (AND WON/T) QUITE HAVE THE WIND/VSBYS TO JUSTIFY
BLIZZ WARNINGS ANY LONGER. THUS A WINTER STORM WARNING WILL BE
ISSUED FOR APN/ROGERS FOR THIS MORNING. OTHER HEADLINES IN NE LOWER
CAN DROP OUT.

IN NW LOWER...THE SLOWLY SHIFTING NATURE OF NARROW LES BANDS WILL
PRECLUDE BLIZZ CONDITIONS FOR 3 HOURS AT ANY ONE PLACE. HOWEVER...
STILL ABUNDANT BLOWING/DRIFTING CONCERNS...EVEN WITH LIMITED
SNOWFALL. PER COORD WITH GRR...WILL GO WITH A WINTER STORM WARNING
THIS MORNING FROM MBL TO LEELANAU AND OVER TO TVC. CAD/KALK/ANTRIM
WILL SEE A WINTER WX ADVISORY...ALSO FOR THIS MORNING. OTHER
HEADLINES WILL DROP OUT...THOUGH WILL NEED TO WATCH THE TIP OF THE
MITT FOR WIND CHILL HEADLINE POTENTIAL.

IN EASTERN UPPER...THAT WIND CHILL POTENTIAL IS MORE EVIDENT...AND
IS ALREADY CLOSE TO BEING MET. WIND CHILL ADVISORY WILL BE ISSUED
FOR CENTRAL/EASTERN CHIP/MACK COUNTIES...AGAIN JUST FOR THIS MORNING.

JZ

&&

.LONG TERM.../ISSUED AT 354 AM/...TONIGHT AND BEYOND

ACTUALLY A FAIRLY QUIET REST-OF-THE-WEEK SHAPING UP...THOUGH WITH
PLENTY OF COLD TO CONTEND WITH EARLY ON. UPPER LOW WILL SPIN AWAY
OVER THE NE STATES...WITH A PIECE OF THE LOW BREAKING OFF AND
RETROGRADING NORTH OF SUPERIOR. AS THIS HAPPENS...FLOW ALOFT WILL
BECOME MORE ZONAL ACROSS THE NORTHERN US. AT THE SURFACE...THE COLD
RIDGE NOW ORIENTED N-S IN THE PLAINS WILL WEAKEN...GET TILTED INTO A
NW-SE ORIENTATION...AND WILL BE JUST TO OUR SW BY WEDNESDAY. THESE
ALL SUPPORT MODERATING TEMPS BEGINNING WEDNESDAY. UNTIL THEN...LIGHT
LAKE EFFECT AND COLD TEMPS ARE THE MAIN CONCERNS.

TONIGHT/TUESDAY...850MB TEMPS WILL MODERATE 1-2C PER PERIOD...
REACHING -14C BY LATE TUESDAY. 925MB TEMPS ARE MODERATING A HAIR
FASTER THAN THAT. MID LEVELS REMAIN DRY...WITH SHALLOW INVERSION
HEIGHTS (CIRCA 4K FEET). DELTA T/S IN THE LOWER 20S STILL PLENTY FOR
LES...BUT THE ABOVE PARAMETERS WILL KEEP THINGS LIGHT. ANOTHER
LOCALIZED 1-2 INCHES IN NW LOWER MI TONIGHT...A HAIR LESS THAN THAT
TUESDAY. JUST SCT SHSN IN THE LESS IMPACTED SNOWBELTS WITH THAT
FETCH (APN/ROGERS...AND FAR WESTERN CHIPPEWA CO).

MIN TEMPS WILL SLIP JUST BELOW ZERO IN EASTERN CHIP/MACK COUNTIES
TONIGHT. MOST OTHER PLACES WILL BE IN SINGLE DIGITS ABOVE...THOUGH
PARTS OF THE LAKE MI COAST WILL HANG IN THE LOWER TEENS. MAX TEMPS
TUESDAY MID TEENS TO LOWER 20S...AGAIN WARMEST NEAR LAKE MI.

TUESDAY NIGHT/WEDNESDAY...1000-850MB WINDS WILL BACK TO THE NW
TUESDAY EVENING...AND STAY THERE INTO WEDS. 850MB TEMPS WILL HOLD
AROUND -14C TUE NIGHT...THEN RECOVER TO -12C WEDS. A SLUG OF MUCH
DRIER MID LEVEL AIR ARRIVES FROM THE NORTH WEDS...WITH 850-700MB RH
LOWERING BELOW 20 PERCENT. SUSPECT THAT IS WHAT WILL SHUT OFF
LES...THOUGH THE CURRENT SMALL CHANCE OF SHSN IN NW FLOW AREAS WEDS
IS NOT UNREASONABLE. FOR TUE NIGHT LIKELY POPS FOR -SHSN AND VERY
LIGHT ACCUMS STILL WORKS. MIN TEMPS MID SINGLE DIGITS TO MID TEENS.
MAX TEMPS MAINLY LOW/MID 20S.

JZ

WEDNESDAY NIGHT AND BEYOND...THE HIGH PRESSURE WILL TAKE CONTROL OF
THE REGION BY WEDNESDAY MORNING, AND KEEP THINGS DRY THROUGH THE
NIGHT. BY THURSDAY, A NEW SYSTEM WILL THREATEN THE REGION WITH THE
LIGHT SOUTHERLY FLOW BEGIN TO TAKE CONTROL. THE PROBLEM IS THAT THE
500 MB AND SFC LOWS STACK UP NEAR KMSP, AND THE MID LEVEL SUPPORT
FOR PRECIPITATION WEAKENS QUITE A BIT. TODAY'S RUN OF THE GFS AND
ECMWF HAVE WEAKENED QUITE A BIT AND THERE ARE SPORADIC QPF PRINTED
OUT. SO WILL LEAVE THE DAY DRY. BY FRIDAY, THE FILLING LOW WILL MOVE
OVER THE FORECAST AREA AND LIGHT SNOW OR FLURRIES WILL BE EXPECTED.
THE WINDS WILL BEGIN TO INCREASE ON THE BACK SIDE SO AM EXPECTING
THAT THERE WILL BE LAKE EFFECT SNOW AS WE HEAD INTO SATURDAY.

JSL

&&

.MARINE.../ISSUED AT 354 AM/

MARINE DISCUSSION AND CHANGES TO HEADLINES WILL BE UPDATED WITHIN
THE NEXT HOUR. EARLIER DISCUSSION FOLLOWS...

EXTREMELY GUSTY WINDS AND ROUGH SEAS EXPECTED ACROSS ALL NEARSHORE
WATERS TONIGHT AS STRONG LOW PRESSURE SLOWLY PULLS OFF TO THE
EAST. PROGS SUPPORT EASY GALES OVER ALL NEARSHORE WATERS...WITH
ISOLATED STORM FORCE WINDS CONTINUING FROM GRAND TRAVERSE LIGHT
AND POINTS SOUTH OVER NEARSHORE WATERS OF LAKE MICHIGAN (ALREADY
CONFIRMED...WITH GUSTS TO 49 KNOTS AND 48 KNOTS AT MANISTEE AND
GRAND TRAVERSE LIGHT TODAY). THUS...ALL CURRENT WARNING WILL
CONTINUE THROUGH MONDAY. SLIGHT RELAXATION IN THE PRESSURE
GRADIENT MAY ALLOW STORM WARNING ACROSS LAKE MICHIGAN TO BE
DROPPED LATER TONIGHT...BUT WILL PASS THIS CONCERN ALONG TO THE
INCOMING SHIFTS. CONDITIONS ARE EXPECTED TO SLOWLY IMPROVE THROUGH
THE MID WEEK PERIOD.

MSB

&&

.AVIATION.../ISSUED AT 1150 PM/...VALID FOR 06Z TAFS

SNOW SHOWERS AND BLOWING SNOW (NORTHERLY WIND GUSTS OVER 30 KTS)
WILL CONTINUE TO IMPACT ALL TAF SITES THRU THE 24 HR PERIOD. MAINLY
MVFR CIGS AND MVFR/IFR VSBYS ARE EXPECTED AT PLN AND TVC. IFR/LIFR
CONDITIONS AT APN WILL GRADUALLY IMPROVE TO MVFR BY MONDAY
AFTERNOON.

RUNYAN

&&

.APX WATCHES/WARNINGS/ADVISORIES...
MI...WINTER WEATHER ADVISORY UNTIL NOON EST TODAY FOR MIZ021-027-032.
     WINTER STORM WARNING UNTIL NOON EST TODAY FOR MIZ018-020-024>026-
     031.
     WIND CHILL ADVISORY UNTIL NOON EST TODAY FOR MIZ008-015.
LM...GALE WARNING UNTIL 5 PM EST THIS AFTERNOON FOR LMZ323-341-342.
     STORM WARNING UNTIL 5 PM EST THIS AFTERNOON FOR LMZ344>346.
LH...GALE WARNING UNTIL 5 PM EST THIS AFTERNOON FOR LHZ345>349.
LS...GALE WARNING UNTIL 5 PM EST THIS AFTERNOON FOR LSZ321-322.
&&
Hazardous weather outlook, Dec 12, 4:17 PM EST, 11 hours 56 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GAYLORD MI
417 PM EST SUN DEC 12 2010

LHZ345>349-LMZ323-341-342-344>346-LSZ321-322-MIZ008-015>036-041-042-
131200-
STRAITS OF MACKINAC-ST IGNACE TO FALSE DETOUR CHANNEL-
MACKINAC BRDG TO PRESQUE ISLE LT-PRESQUE ISLE LT TO STURGEON PT-
STURGEON PT TO ALABASTER-GRAND TRAVERSE BAY-
SEUL CHOIX PT TO MACKINAC BRDG-NORWOOD TO MACKINAC BRDG-
SLEEPING BEAR PT TO GRAND TRAVERSE LT-PT BETSIE TO SLEEPING BEAR PT-
MANISTEE TO PT BETSIE-WHITEFISH BAY-ST. MARYS RIVER-CHIPPEWA-
MACKINAC-EMMET-CHEBOYGAN-PRESQUE ISLE-CHARLEVOIX-LEELANAU-ANTRIM-
OTSEGO-MONTMORENCY-ALPENA-BENZIE-GRAND TRAVERSE-KALKASKA-CRAWFORD-
OSCODA-ALCONA-MANISTEE-WEXFORD-MISSAUKEE-ROSCOMMON-OGEMAW-IOSCO-
GLADWIN-ARENAC-
417 PM EST SUN DEC 12 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN LOWER MICHIGAN...
EASTERN UPPER MICHIGAN...AND ADJACENT NEARSHORE WATERS OF LAKE
MICHIGAN...LAKE HURON AND LAKE SUPERIOR.

.DAY ONE...TONIGHT

A MAJOR WINTER STORM WILL CONTINUE TO IMPACT NORTHERN MICHIGAN
TONIGHT. ACCUMULATING SNOWFALL...STRONG NORTH WINDS...AND
WIDESPREAD BLOWING SNOW WILL MAKE FOR HAZARDOUS TRAVEL. WIND
CHILLS WILL APPROACH DANGEROUS LEVELS IN SOME AREAS LATE TONIGHT.
PLEASE SEE THE LATEST WINTER STORM AND BLIZZARD WARNINGS FOR
ADDITIONAL DETAILS.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

LAKE EFFECT SNOW SHOWERS WILL CONTINUE INTO MONDAY NIGHT...THOUGH
WITH LIGHT ACCUMULATIONS. HOWEVER...WINDS WILL CONTINUE TO PRODUCE
SIGNIFICANT BLOWING AND DRIFTING SNOW ON MONDAY.

GALE FORCE WINDS WILL CONTINUE ON ALL NEARSHORE WATERS
MONDAY...WITH STORM FORCE WINDS EXPECTED ON PARTS OF LAKE
MICHIGAN.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS...PLEASE PASS ON SNOWFALL AND WIND REPORTS TO THE
NATIONAL WEATHER SERVICE.

MSB

The office that day

Everything else NWS Gaylord, MI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 12, 7:15 PM ESTWinter Weather AdvisoryAPXAntrim, Kalkaska, Otsego, Wexford17 hr
Dec 13, 4:13 AM ESTWind Chill AdvisoryAPX8 hr
Dec 13, 2:34 PM ESTWinter Weather AdvisoryAPXBenzie, Grand Traverse, Leelanau, Manistee, Wexford14 hr
Dec 13, 4:12 PM ESTSmall Craft AdvisoryAPX3 days

Nearby

Winter Storm Warnings in Michigan, 2010Every winter storm warning in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.